Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and insomia
Nov 25, 2009

I am tqking Atripla and the one side effect I have is insomia. My Doctor did prescribe Restoril but I still wake up about 3 hours after going to sleep. I take the Atripla right before I go to bed. Once I wake up I have a very hard time going back to sleep and resting the rest of the night. I was thinking of starting to take it around 6 AM since I don't usually eat breakfast until 9 AM. Do you know of others who take it early in the morning rather than at bedtime and do well taking it then. Thanks for any informaion you may be able to give me. LB

Response from Dr. Henry

Perhaps 5-10% of patients on Atripla have ongoing sleep problems due mostly to the efavirenz. For many of those patients, a switch to AM dosing (as you discuss) can be helpful. Use of sleep aids, prescription meds et cetera can provide symptoms relief but in some cases a switch to an alternative regimen (ie raltegravir or boosted -PI based) is a reasonable consideration since neither of those approaches have much effect on sleep patterns for most patients. KH



Previous
Monitoring pcr after starting HAART?!
Next
Forgetfulness getting worse

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement